Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 18, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Mar 30, 2012, 4:30 AM MDT. It took effect at Mar 30, 2012, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2012, 4:30 AM MDT (10:30 UTC)
- In effect from
- Mar 30, 2012, 6:00 PM MDT
- Expired
- Mar 30, 2012, 1:16 PM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
552 WWUS75 KTFX 301030 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 430 AM MDT FRI MAR 30 2012 MTZ012-050-301130- /O.CAN.KTFX.HW.A.0017.120330T1200Z-120331T0600Z/ CASCADE-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...STANFORD 430 AM MDT FRI MAR 30 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. EXPECT WEST WINDS NEAR 50 MPH TODAY...WHICH IS JUST BELOW WARNING CRITERIA. THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ MTZ046-049-302230- /O.UPG.KTFX.HW.A.0017.120330T1200Z-120331T0600Z/ /O.EXA.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/ EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CONRAD...FAIRFIELD 430 AM MDT FRI MAR 30 2012 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG WEST WINDS ARE EXPECTED AT TIMES THROUGH THIS EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE EXPECTED. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011-044-045-047-302230- /O.EXA.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/ HILL-TOOLE-LIBERTY-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...SHELBY...CHESTER... CHINOOK 430 AM MDT FRI MAR 30 2012 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: STRONG WEST WINDS ARE EXPECTED BETWEEN SHELBY AND CHINOOK AT TIMES THROUGH THIS EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE EXPECTED. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS...WITH STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: CHINOOK...CHESTER...SHELBY AND HAVRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-048-302230- /O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 430 AM MDT FRI MAR 30 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: STRONG WEST WINDS WILL CONTINUE AT TIMES OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA THROUGH THIS EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE EXPECTED. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ015-055-302230- /O.NEW.KTFX.HW.A.0018.120331T0000Z-120331T1500Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL... TWIN BRIDGES...BOZEMAN...BOZEMAN PASS 430 AM MDT FRI MAR 30 2012 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE HIGHER TERRAIN OF MADISON AND GALLATIN COUNTIES THIS EVENING THROUGH THE MID MORNING HOURS ON SATURDAY. * WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG CROSS WINDS ARE POSSIBLE...AND THOSE DRIVING HIGH PROFILE VEHICLES SHOULD TAKE EXTRA PRECAUTIONS. * LOCATIONS AFFECTED INCLUDE: BOZEMAN...BOZEMAN PASS...ENNIS... NORRIS HILL...TWIN BRIDGES AND THE BIG SKY REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
059 WWUS75 KTFX 301143 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 543 AM MDT FRI MAR 30 2012 MTZ009-048-302200- /O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 543 AM MDT FRI MAR 30 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: STRONG WEST WINDS WILL CONTINUE AT TIMES OVER THE ROCKY MOUNTAIN FRONT THROUGH THIS EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE EXPECTED. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-011-044>047-049-302200- /O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/ EASTERN GLACIER-HILL-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...SHELBY... CHESTER...CONRAD...CHINOOK...FAIRFIELD 543 AM MDT FRI MAR 30 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: STRONG WEST WINDS ARE EXPECTED AT TIMES THROUGH THIS EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE EXPECTED. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHINOOK...CONRAD... CHESTER...SHELBY...CUT BANK AND HAVRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ015-055-302200- /O.CON.KTFX.HW.A.0018.120331T0000Z-120331T1500Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL... TWIN BRIDGES...BOZEMAN...BOZEMAN PASS 543 AM MDT FRI MAR 30 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE HIGHER TERRAIN OF MADISON AND GALLATIN COUNTIES THIS EVENING THROUGH THE MID MORNING HOURS ON SATURDAY. * WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG CROSS WINDS ARE POSSIBLE...AND THOSE DRIVING HIGH PROFILE VEHICLES SHOULD TAKE EXTRA PRECAUTIONS. * LOCATIONS AFFECTED INCLUDE: BOZEMAN...BOZEMAN PASS...ENNIS... NORRIS HILL...TWIN BRIDGES AND THE BIG SKY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
239 WWUS75 KTFX 301537 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 937 AM MDT FRI MAR 30 2012 MTZ015-310345- /O.UPG.KTFX.HW.A.0018.120331T0000Z-120331T1500Z/ /O.EXB.KTFX.HW.W.0020.000000T0000Z-120331T1500Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL... TWIN BRIDGES 937 AM MDT FRI MAR 30 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER THE HIGHER TERRAIN OF MADISON COUNTY THROUGH THE MID MORNING HOURS ON SATURDAY. * WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG CROSS WINDS ARE LIKELY...AND THOSE DRIVING HIGH PROFILE VEHICLES SHOULD TAKE EXTRA PRECAUTIONS. * LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL...TWIN BRIDGES PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-310345- /O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 937 AM MDT FRI MAR 30 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: STRONG WEST WINDS WILL CONTINUE AT TIMES OVER THE ROCKY MOUNTAIN FRONT THROUGH THIS EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE EXPECTED. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS. IN ADDITION...MOUNTAIN SNOW AND BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-011-044>047-049-310345- /O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/ EASTERN GLACIER-HILL-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...SHELBY... CHESTER...CONRAD...CHINOOK...FAIRFIELD 937 AM MDT FRI MAR 30 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: STRONG WEST WINDS ARE EXPECTED AT TIMES THROUGH THIS EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE EXPECTED. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHINOOK...CONRAD... CHESTER...SHELBY...CUT BANK...HAVRE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ055-310345- /O.CON.KTFX.HW.A.0018.120331T0000Z-120331T1500Z/ GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BOZEMAN...BOZEMAN PASS 937 AM MDT FRI MAR 30 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH SATURDAY MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE HIGHER TERRAIN OF GALLATIN COUNTY THIS EVENING THROUGH THE MID MORNING HOURS ON SATURDAY. * WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG CROSS WINDS ARE POSSIBLE...AND THOSE DRIVING HIGH PROFILE VEHICLES SHOULD TAKE EXTRA PRECAUTIONS. * LOCATIONS AFFECTED INCLUDE: BOZEMAN...BOZEMAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
500 WWUS75 KTFX 301916 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 116 PM MDT FRI MAR 30 2012 MTZ055-310600- /O.UPG.KTFX.HW.A.0018.120331T0000Z-120331T1500Z/ /O.EXA.KTFX.HW.W.0020.000000T0000Z-120331T1500Z/ GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 116 PM MDT FRI MAR 30 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER THE HIGHER TERRAIN AND FAVORABLE VALLEYS OF GALLATIN COUNTY THIS EVENING THROUGH THE MID MORNING HOURS ON SATURDAY. * WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG CROSS WINDS ARE POSSIBLE...AND THOSE DRIVING HIGH PROFILE VEHICLES SHOULD TAKE EXTRA PRECAUTIONS. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ015-310600- /O.CON.KTFX.HW.W.0020.000000T0000Z-120331T1500Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES 116 PM MDT FRI MAR 30 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY. * TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER THE HIGHER TERRAIN OF MADISON COUNTY THROUGH THE MID MORNING HOURS ON SATURDAY. * WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG CROSS WINDS ARE LIKELY...AND THOSE DRIVING HIGH PROFILE VEHICLES SHOULD TAKE EXTRA PRECAUTIONS. * LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-310600- /O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 116 PM MDT FRI MAR 30 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: STRONG WEST WINDS WILL CONTINUE AT TIMES OVER THE ROCKY MOUNTAIN FRONT THROUGH THIS EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE EXPECTED. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS. IN ADDITION... MOUNTAIN SNOW AND BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-011-044>047-049-310600- /O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/ EASTERN GLACIER-HILL-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...SHELBY... CHESTER...CONRAD...CHINOOK...FAIRFIELD 116 PM MDT FRI MAR 30 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: STRONG WEST WINDS ARE EXPECTED AT TIMES THROUGH THIS EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE EXPECTED. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHINOOK...CONRAD... CHESTER...SHELBY...CUT BANK...HAVRE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 30, 4:07 AM MDT, 23 minutes earlier.
Area forecast discussion, Mar 30, 4:07 AM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 407 AM MDT FRI MAR 30 2012 .DISCUSSION... TODAY THROUGH SUNDAY...EXPECT GENERALLY UNSETTLED WEATHER TO CONTINUE TO RESIDE OVER THE REGION THROUGH WEEKEND...AS UPPER LEVEL DISTURBANCES/COOL FRONTS MOVE THROUGH THE REGION. THE FIRST UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION TODAY...PRODUCING WIDESPREAD PRECIPITATION OVER THE ROCKY MOUNTAIN FRONT...AND ISOLATED SHOWERS ELSEWHERE. ONLY ABOUT AN INCH/TWO IS EXPECTED ON THE EAST SIDE OF MARIAS PASS...THUS WE WILL HOLD OFF ON AN ADVISORY FOR THIS REGION FOR NOW. STRONG WINDS ARE EXPECTED AHEAD OF THIS DISTURBANCE OVER NORTH CENTRAL MONTANA. THUS THE HIGH WIND WARNING HAS BEEN EXPANDED TO INCLUDE MOST LOCATIONS ALONG THE US/CANADIAN BORDER. FOR NOW...THE GREAT FALLS AND STANFORD AREAS HAVE BEEN LEFT OUT OF THE WARNING...AS WINDS SHOULD REMAIN JUST BELOW WARNING CRITERIA IN THESE REGIONS. AFTERNOON TEMPERATURES WILL BE MILD IN MOST AREAS TODAY. FOR TONIGHT...EXPECT THE POTENTIAL FOR STRONG WINDS AHEAD OF THE NEXT PACIFIC COOL FRONT IN THE FAVORED AREAS OF MADISON/GALLATIN COUNTIES...THUS A HIGH WIND WATCH HAS BEEN ISSUED FOR THIS REGION. SHOWERS WILL CONTINUE OVER THE WESTERN MONTANA. A MILD DAY IS EXPECTED ON SATURDAY AHEAD OF THE COOL FRONT...BUT AS THE FRONT APPROACHES DURING THE AFTERNOON HOURS...EXPECT SHOWERS/ISOLATED THUNDERSTORMS TO DEVELOP. MOST OF THE THUNDERSTORM ACTIVITY SHOULD BE CONFINED TO CENTRAL/SOUTHWEST MONTANA. BY LATE SATURDAY EVENING...EXPECT THIS PERIOD TO BE THE BEST CHANCE FOR WIDESPREAD PRECIP TO MOVE THROUGH THE REGION...AS THE COOL FRONT BEGINS TO EXIT THE EASTERN PORTIONS OF THE REGION. MUCH COOLER AIR MOVES INTO THE REGION FOR SUNDAY...AND SCATTERED RAIN/SNOW SHOWERS WILL BE COMMON OVER THE REGION. ANY SNOW ACCUMULATIONS ON SUNDAY SHOULD BE CONFINED MAINLY TO THE MOUNTAIN AREAS. BRUSDA SUNDAY NIGHT TROUGH FRIDAY...THE MEDIUM RANGE PERIOD BEGINS WITH AN UPPER TROF EXITING TO THE EAST SUNDAY NIGHT AND HIGH PRESSURE BUILDING OVER THE AREA ON MONDAY AND PERSISTING THROUGH TUESDAY. DRY CONDITIONS WITH GENERALLY LIGHT WINDS WILL START THE PERIOD. THE UPPER RIDGE AXIS MOVES TO THE NORTHERN PLAINS ON WEDNESDAY AS AN UPPER TROF DIGS ALONG THE WEST COAST. INCREASING SOUTHWEST FLOW ALOFT WILL BRING MOISTURE AND PRECIPITATION TO THE WESTERN AND SOUTHWEST MOUNTAINS. THE UPPER TROF MOVES INLAND ON THURSDAY WITH THE MAIN ENERGY CONTINUING TO DIG SOUTH. STRONG SOUTHWEST FLOW ALOFT AND A COLD FRONT MOVING ACROSS THE AREA WILL ALLOW FOR RAIN SHOWERS OVER THE PLAINS AND SNOW IN THE MOUNTAINS TO INCREASE IN AREAL COVERAGE. MODELS BEGIN TO EXHIBIT TIMING DIFFERENCES WITH THEIR SOLUTIONS FOR FRIDAY BUT AGREE ON CONTINUED SHOWERS FOR THE AREA. TEMPERATURES WILL BE ABOVE SEASONAL AVERAGES TO START THE PERIOD BUT DROP TO NEAR SEASONAL AVERAGES ON THURSDAY. TEMPERATURES WILL BE BELOW SEASONAL AVERAGES FRIDAY AS COOLER AIR FOLLOWS THE COLD FRONTAL PASSAGE. && .AVIATION... UPDATED 0440Z. THE MAIN FORECAST PROBLEM WILL BE WINDS. CONFIDENCE IN FORECAST WIND SPEEDS IS LOW TO MODERATE WHILE CONFIDENCE IN WIND DIRECTIONS IS MODERATE. THE LOWER CONFIDENCE FOR WIND SPEEDS IS DUE TO CONTINUED BIG DIFFERENCES AMONG GUIDANCE FOR FRIDAY AFTERNOON. ONE GUIDANCE HAS SUSTAINED WIND SPEEDS IN THE 35 TO 45 KT RANGE WHILE ANOTHER GUIDANCE CONTINUES TO FORECAST WIND SPEEDS MOSTLY IN THE 15 TO 25 KT RANGE. TENDED TO SPLIT THE DIFFERENCE BETWEEN THESE EXTREMES. THERE WILL BE WIND GUSTS OF 50 TO 60 KTS OVER THE ROCKY MOUNTAIN FRONT TONIGHT THROUGH FRIDAY WITH WIND GUSTS OF NEAR 50 KTS OVER THE REMAINDER OF THE EAST SLOPES OF THE ROCKY MOUNTAINS BY FRIDAY. WESTERN MOUNTAINS WILL BECOME OBSCURED IN SNOW AROUND MIDNIGHT AND THIS CONDITION WILL CONTINUE THROUGH FRIDAY. SHOULD ALSO SEE SCATTERED RAIN AND SNOW SHOWERS OVER THE SOUTHWEST MOUNTAINS FRIDAY. THE LOWER ELEVATIONS SHOULD BE VFR WITH ISOLATED RAIN SHOWERS. SHOWERS COULD BE SCATTERED IN COVERAGE FROM KHLN TO KLWT. BLANK && .FIRE WEATHER... WE WILL CONTINUE TO MONITOR FOR POSSIBLE FIRE WEATHER CONCERNS ON SATURDAY...AS WARMER AIR MOVES INTO THE REGION FOR A SHORT TIME DURING THE AFTERNOON. HOWEVER...HUMIDITIES SHOULD GENERALLY REMAIN NEAR OR JUST ABOVE 20 PERCENT...THIS SLIGHTLY HIGHER HUMIDITIES COMBINED WITH THE LOWER ELEVATION GRASSES STARTING TO GREEN UP...SHOULD LIMIT THE POTENTIAL FOR LARGE FIRE GROWTH IN MOST AREAS. THUS FOR NOW WE WILL CONTINUE TO MONITOR THE CONDITIONS CLOSELY...WITH NO HIGHLIGHTS ISSUED AT THIS TIME. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 65 38 69 40 / 20 20 10 60 CTB 59 32 64 33 / 20 20 10 60 HLN 66 37 69 36 / 30 20 20 60 BZN 66 38 70 36 / 20 20 20 60 WEY 42 36 51 30 / 80 50 30 70 DLN 61 40 66 35 / 30 20 20 60 HVR 67 33 70 38 / 10 10 10 60 LWT 66 36 70 38 / 10 20 10 60 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT BLAINE...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...HILL...LIBERTY... NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT... TOOLE. RED FLAG WARNING FROM NOON TODAY TO MIDNIGHT MDT SATURDAY NIGHT FOR ELEVATIONS BELOW 6000 FEET FOR GALLATIN. HIGH WIND WATCH FROM THIS EVENING THROUGH SATURDAY MORNING GALLATIN...MADISON. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 30, 4:13 AM MDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 413 AM MDT FRI MAR 30 2012 MTZ009>011-044>049-311200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON- 413 AM MDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT THROUGH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HIGH WINDS TODAY WOULD GREATLY BE APPRECIATED. MTZ015-055-311200- MADISON-GALLATIN- 413 AM MDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT FOR PORTIONS OF MADISON AND GALLATIN COUNTIES FOR TONIGHT. A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF GALLATIN COUNTY BELOW 6000 FEET STARTING AT NOON TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH WIND WATCH IS IN EFFECT FOR PORTIONS OF MADISON AND GALLATIN COUNTIES THROUGH MID MORNING SATURDAY. A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF GALLATIN COUNTY BELOW 6000 FEET UNTIL LATE SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HIGH WINDS OR NEW FIRE STARTS WOULD GREATLY BE APPRECIATED. MTZ008-012>014-050>054-311200- BEAVERHEAD-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 413 AM MDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 29, 11:49 PM MDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1149 PM MDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM NON-TSTM WND GST 13 W BYNUM 47.98N 112.59W
03/29/2012 M72 MPH TETON MT MESONET
72 MPH WIND GUST AT THE DELLWO MCSCN SITE.
&&
BRUSDALocal storm report, Mar 29, 11:52 PM MDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1152 PM MDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM NON-TSTM WND GST 1 E EAST GLACIER PARK 48.45N 113.19W
03/29/2012 M59 MPH GLACIER MT DEPT OF HIGHWAYS
59 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF EAST
GLACIER PARK THIS MORNING.
&&
BRUSDALocal storm report, Mar 29, 11:55 PM MDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1155 PM MDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM NON-TSTM WND GST 13 WSW SAINT MARY 48.69N 113.71W
03/29/2012 M75 MPH GLACIER MT MESONET
75 MPH WIND GUST AT THE LOGAN PASS VISITOR CENTER EARLY
THIS MORNING.
&&
BRUSDALocal storm report, Mar 29, 11:59 PM MDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1159 PM MDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.37N 113.10W
03/29/2012 M68 MPH GLACIER MT MESONET
68 MPH WIND GUST AT THE DEEP CREEK RAWS LOCATION.
&&
BRUSDALocal storm report, Mar 30, 12:01 AM MDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1201 AM MDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM NON-TSTM WND GST 6 WNW BROWNING 48.60N 113.11W
03/29/2012 M51 MPH GLACIER MT MESONET
51 MPH WIND GUST AT THE BROWNING AIRSTRIP.
&&
BRUSDALocal storm report, Mar 30, 12:21 AM MDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1221 AM MDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM NON-TSTM WND GST 5 ESE PENDROY 48.04N 112.20W
03/29/2012 M60 MPH TETON MT MESONET
60 MPH WIND GUST AT RICE RIDGE.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:42 PM MDT | Winter Weather Advisory | TFX | 6 hr |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.